Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Lupus

Treatment for Anithrombin reaction

07/23/2001

Question:

woman,32years,mother of a child.Following hepatitis C with oedema & ascitis got malaria.quenine put her to coma and severe antithrombin and anti platelet reaction.platelet transfusion is given almost daily. please suggest line of action and treatment.

Answer:

Sorry for the delay in reply - I was out of town. There is not enough clinical information for me to make assumptions and recommendation in the given situation. The Hematologists may be better able to tackle this question. A few years ago I saw a patient who came from Egypt - she had Hepatitis C and massive venous thrombosis. Investigations in her case had indicated the presence of an anti-phospholipid syndrome associated with Hepatitis C. This patient had hepatitis C infection, followed by the development of an autoimmune syndrome characterized by positive anti-cardiolipin antibody, lupus anticoagulant [this test may not be possible to do in the patient in this question], antinuclear and anti-DNA antibodies. She had responded nicely to anticoagulation (and high dose steroids). Although the patient described in this question has a more complex situation, the physicians treating her may consider the possibility of hep C-associated antiphospholipid syndrome. Our hematologists may have better recommendation for this situation.

For more information:

Go to the Lupus health topic, where you can:

Response by:

Ram Raj   Singh, MD Ram Raj Singh, MD
Associate Professor of Clinical Medicine
College of Medicine
University of Cincinnati